Texas, 2004

Flash Flood in Texas, June 15, 2004

June 15, 2004 · NWS CRP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 15, 1:15 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 15, 1:15 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT TUE JUN 15 2004

.SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTION WILL
INCREASE OVER THE NORTHEASTERN COUNTIES THIS AFTERNOON AS VORT
MAXIMA EMBEDDED IN THE UPPER-LEVEL FLOW...DAYTIME HEATING AND
BOUNDARY INTERACTIONS COME TOGETHER. WILL HAVE TO MONITOR THE
POTENTIAL FOR FLASH FLOODING OVER VICTORIA COUNTY...WHERE 3 HOUR FFG
NUMBERS ARE 1.5 INCHES.  MAY ALSO SEE THESE STORMS PULSE UP AND
PRODUCE MARGINALLY SEVERE HAIL.  QUASI-STATIONARY UPPER-LEVEL LOW
THAT IS HELPING TO TRIGGER THIS ACTIVITY IS STILL NOT SHOWING ANY
SIGNS OF MOVING TO THE NORTH...BUT THIS SHOULD BEGIN TO OCCUR THIS
EVENING.  WITH THAT IN MIND...WILL TAPER OFF POPS BEGINNING
TONIGHT.  WILL KEEP LOW-END CHANCE POPS IN THE NORTHEAST THROUGH
TOMORROW AFTERNOON HOWEVER...AS SEA-BREEZE SHOULD HELP TO AT LEAST
PRODUCE A FEW THUNDERSTORMS. WILL AGREE WITH PREVIOUS SHIFT AND
UNDERCUT MAV/MET LOWS FOR WEDNESDAY MORNING.  RAIN-COOLER AIR IN THE
EAST AND PARTLY CLOUDY/LIGHT WIND CONDITIONS ELSEWHERE SHOULD ALLOW
TEMPS TO DROP OFF A BIT MORE THAN THE MODELS WILL SUGGEST.  NO FLAGS
ARE ANTICIPATED OVER THE WATERS THROUGH THE FIRST PERIOD...BUT WINDS
WILL BE COMING UP TO AROUND 15 KNOTS TONIGHT.  WILL LET NEXT SHIFT
MONITOR THE POSSIBILITY OF SCEC CONDITIONS LATER.

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...GFS/ETA CONTINUES TO PROG
THE UPPER LOW TO DISSIPATE BY THURSDAY NGT...ALONG WITH LOWER PW
VALUES. NEVERTHELESS...WL RETAIN LOW POPS OVR THE NERN CWFA FOR
THURSDAY AFTN. OF THE CWFA...EXPECT THE UPPER RIDGE/DRY CONDITIONS
TO PERSIST FRI-MON...OWING TO CONVERGENCE IN THE UPPER HEIGHTS
BETWEEN THE NOGAPS/CANADIAN/GFS SOLNS. NOGAPS/GFS PROGS AN UPPER
TROUGH TO DIG INTO THE WRN CONUS BY MONDAY. ANTICIPATE INCREASING
MSTR IN ADVANCE OF THIS SYSTEM TUES...CONSISTENT WITH THE GFS. HWR
WL NOT INTRODUCE CONVECTION TO THE CWFA TUE OWING TO THE UPPER
RIDGE. HWR WL LOWER MAX TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI  74  92 76 90 / 20 20 10 10
VICTORIA        71  90 74 89 / 40 40 30 20
LAREDO          77 101 78 98 / 00 00 00 00
ALICE           72  96 74 95 / 20 20 10 00
ROCKPORT        77  89 78 84 / 30 30 20 10
COTULLA         72  97 74 94 / 00 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/MJ...SHORT-TERM
87/WC...LONG-TERM
Hazardous weather outlook, Jun 15, 4:10 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT TUE JUN 15 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
510 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW NEAR THE SOUTHEAST TEXAS COAST WILL BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE VICTORIA CROSSROADS REGION
AND NORTHERN PORTIONS OF THE COASTAL BEND AND THE ADJACENT COASTAL
WATERS THROUGH TONIGHT. THE REMAINDER OF THE COASTAL BEND AND
ADJACENT COASTAL WATERS WILL EXPERIENCE SCATTERED SHOWERS AND
THUNDERSTORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE EASTERN RIO GRANDE PLAINS WITH THE WESTERN RIO GRANDE
PLAINS REMAINING DRY.

SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINS...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING...ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/TMT

In the hours before

Special weather statement, Jun 15, 1:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CDT TUE JUN 15 2004

TXZ234-247-152030-
CALHOUN-VICTORIA-
246 PM CDT TUE JUN 15 2004

...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS CALHOUN AND
VICTORIA COUNTIES THROUGH 330 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS MOST OF VICTORIA
COUNTY AND BACK TWOARDS POINT COMFORT IN CALHOUN COUNTY.
THE CLUSTER OF STRONG THUNDERSTORMS WAS SLOWLY DRIFTING SOUTH AT
AROUND 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POINT
COMFORT...PORT LAVACA...BLOOMINGTON...PLACEDO...KAMAY...DACOSTA...
TELFERNER AND VICTORIA.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DIME SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT
LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN
HOUR.

MB

The radar

The Corpus Christi radar (KCRP), 124 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Victoria

When
June 15, 2:30 PM CST to 3:30 PM CST
Where
Victoria County, Victoria
Reported by
LAW ENFORCEMENT
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Flooding occurred on several city streets in the city of Victoria. 0.89 inches of rain was recorded at the Victoria Regional Airport, however radar estimated up to 2 inches may have fallen quickly in other areas in and around Victoria.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408991.